MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941812400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred requiring additional intervention.A 4.00 x 12mm synergy xd drug-eluting stent was advanced for treatment.The stent was inserted after properly preparing the lesion with an emerge balloon.However, after deploying the stent, the balloon was disconnected from the shaft and needed to be retrieved.A snare was used to remove the fractured device.An angiogram was performed to assess for issues and intravascular ultrasound (ivus) was used to check the stent.The procedure was then completed successfully.No patient complications were reported.
 
Additional Manufacturer Narrative
Date of event: used the 1st day of the month of bsc aware date since event date was not provided.
 
Additional Manufacturer Narrative
B3: date of event: used the 1st day of the month of bsc aware date since event date was not provided.Device evaluated by mfr.: synergy xd mr us 4.00 x 12mm stent delivery system was returned for analysis without the stent.A review of the manufacturing stent profile data was performed and the stent outer diameter at the time of manufacture was within max crimped stent profile measurement.The balloon cones were reviewed and were noted to be in a deflated state.A visual and microscopic examination of the bumper tip showed no signs of tip damage.A visual and tactile examination of the hypotube shaft found multiple kinks along several locations of the hypotube shaft.The shaft polymer extrusion including the distal and mid-shaft sections were examined via scope and tactile examination noted a break at 26cm distal to the distal end of the strain relief.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15826216
Report Number2124215-2022-46065
Device Sequence Number6156867
Product Code NIQ
UDI-Device Identifier08714729981114
UDI-Public08714729981114
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2023
Device Model NumberH7493941812400
Device Lot Number0028597384
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown